MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R; KNEE CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0004R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 4 years and 11 months for knee instability.Femur and tibial insert revised successfully.No infection or device loosening was detected.
 
Additional Manufacturer Narrative
Batch review performed on 21 july 2023: lot 180366: (b)(4) items manufactured and released on 16-apr-2018.Expiration date: 2023-04-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department: second revision of tka, one year after former revision surgery.The primary surgery had reportedly a defect in the position of the components: the first revision surgery tried to correct that but failed to gain stability with a primary, uncontrained implant, therefore they proceeded to a second revision shortly thereafter using a more costrained device.There are no images of the pre-revision situation, so we cannot comment on that.It seems that the second revision was caused by secondary instability because the primary implant was not adequate for a revised knee.No reason to suspect a faulty device.Additional involved implant: batch review performed on 21 july 2023 on gmk-sphere 02.12.0410fr tibial insert fixed sphere flex siye 4/10 mm r (k121416) lot.2114935 lot.2114935: (b)(4) items manufactured and released on 10-dec-2021.Expiration date: 2026-11-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 R
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17442900
Report Number3005180920-2023-00615
Device Sequence Number11440692
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Catalogue Number02.12.0004R
Device Lot Number180366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight94 KG